Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1977, Volume 45, Issue 2

Optimal Tax-Subsidy System for an Economy with Marshallian Externalities<329:OTSFAE>2.0.CO;2-W
p. 329-340

Hiroaki Osana

It is shown that, in a wide class of economies with Marshallian externalities, a Pareto optimum can be sustained by a competitive equilibrium with the aid of a tax-subsidy system. The tax-subsidy system consists of commodity taxes, commodity subsidies, lump-sum taxes, and lump-sum subsidies. The model can be interpreted as describing an economy with various kinds of public goods.

Log In To View Full Content

Journal News